Test Results

Hi all

Just got my latest test results which are Serum Free triodothyronine 10.7 (ref 3.9 - 6.8)

TSH 0.02 (ref 0.3 - 5.5)

Been at this level for ages and take 1 levo and 2 grains of NatureThroid per day.

I have not felt hyper or over-replaced with the exception that I have an awful lot of muscle wastage particularly in the arms and legs, legs hurt a lot. No other symptoms of hyper but with a history dating back to childhood when the whole thing began with Graves I wonder if perhaps I am taking too much. What do other people think?

8 Replies

oldestnewest
  • Hi Symptoms of hyper can be the same as hypo, so as well as how you feel it is important to go by the blood tests. What is your T4?, you are on too much T3, in the Nature Throid. Did you try T4 and T3 first,? most Endo`s choice, as it is easier to control the dose, FT3 over range may be dangerous, it is important not to go over.You can only tell what is happening with the 3 tests together, TSH, T4 and Free T3.with ranges.T3 also lowers the TSH.My honest opinion is that you are taking too much, I know my Endo would be very upset at the risk of my having my F3 over range.That is simply because she cares so much for her patients.

    Best wishes,

    Jackie

  • Hi,

    That's a high free t3 considering you are only on 2 grains of nature throid, giving approx 18 mcg of T3 and 76 of t4. (Of course if you add T4 to this you are on more than 76 mcg... Or is is mg.? I get it muddled all the time)

    Either you are producing your own T3 from your thyroid, or you are a brilliant converter, or you have too much t4 and in fact much of what appears to be free t3, is reverse t3. - that would make you feel pretty rubbish!

    Have you ever had an rt3 test? If not, then well worth having a look at.

    Muscle wastage... Hmmm.... Can be caused by hyper and also by hypo. What was done about the Graves' disease? Do you still have it or did it go away. ( can it? )

    Xx. g

  • Hi, Throid.

    The T3 does look high. What do you mean by 1 Levo? you need to say what strength of tablet the Levo is.

    As you have had Graves' you probably would feel comfortable on a slight overdose, but don't underestimate the effect. If you have some muscle wastage, then you are overdosed. The high T3 level shows it, too. Has your GP or Endo said you should reduce your dosage, and if so, how?

    If you take your pulse and temperature when you wake up, this should be a good guide. Please re-post with the actual amount of Levo you are taking and also your pulse and temp over a few days each morning.

    look forward to hearing from you again

    Marie XX

  • Thanks folks, I usually get the T4 done as well and have no idea why they didn't do it this time. Back in November my results were TSH 0.02, FT3 4.8 and FT4 19. I think at that point I was taking one grain alongside 100mcg Levo.

    I am currently taking 100 mcg of levo alongside the NatureThroid.

    GP happy to let me decide my own dosage, Endo worse than useless. Sub total thyroidectomy many years ago. No raised pulse or temp.

    Did persuade Endo to prescribe T3 only a couple of years ago but it was a disaster and I went hyper so she refused to prescribe it again. Following that disaster I tried to give it up completely which obviously didn't work! Long boring story...

    Need to be on a stable dose, think you may be right and it could be a little high, from what I understand if the muscle pain and wastage are due to over replacement it can correct itself if I get the dosage right.

    I have a very long history of thyroid problems and no matter what my dosage it's never right, but I feel better when it's higher rather than lower. Also my symptoms are slow and insidious so it's very difficult to recognise what's going on as it takes months to realise. Not worried about anthing else at present just finding it very difficult with muscle pain in legs, well when I say anything else as usual I'm almost hysterical abut the hair loss, constant bloating etc but I've had to live with that for years.

    Helpful to get anther perspective, I think I will reduce the NatureThroid, does Graves go away? no idea, I suspect Hashi's but it doesn't much matter - either is bad and in some cases almost impossible to get right.

  • If you do reduce anything, make it a very small reduction, at first, and leave it at least three weeks to see how you go.

    If I were in your shoes, I would be more happy to reduce the Levo but I understand it could be awkward because I suppose you are taking 1 x 100. Perhaps you could ask if you could have 50s instead and maybe split one of them and drop to 75? I don't think you ought to be making a decision on which one to reduce based on convenience, this is not a criticism, please don't think so, what I am saying is that it is your wellbeing which is first and foremost.

    The reason that both galathea and I suggest reducing you T4 rather than the Nature Throid is this: If you are converting the T4 very efficiently, then a reduction in the T4 will be more effective in bringing the T3 to a lower level, and if by any chance any of the 'converted' T3 is reverse T3, you will be reducing the reverse T3 while maintaining the 'good' T3.

  • Thanks marram, I can easily get hold of lower dosages but am wary that I may not react too well to T3?

    I'll give it a go but in the knowledge that I might get it wrong and that my hated thyroid will never be right.

    Thanks for your help

  • All that t4.... Hmmmm iD definitely get a reverse t3 test.

    Muscle wastage can happen with hypo as well as hyper.

    What antibodies do you have? That could differentiate between hashis and graves. It's surprising how many people are given a graves diagnosis in the early stages of hashimotos. :(

    I personally think it would be best to drop the levo rather than the nt.

    Xx

  • Thanks hun, the muscle problem is not new but seems to be getting worse which is why I question over-replacement.

    I have managed to get a couple of tests on the antibodies but I don't know if they tell anything as I believe you have to have different ones done. I was surprised to discover that they had lowered significantly on the last test though. I certainly had Graves as a young child but believe it may have been Hashis when I was older due to the mixed symptoms and impossibilty to get a proper diagnosis.

    I did react badly to T3 alone and there was absolutely no question tat it had a detrimental effect, may have been because I was trying to do the Wilson's protocol and probably raised it too much, Endo then refused to prescribe it rather than work with me to reduce, I was a tad concerned as it did make me feel iller than ever!

    I guess the spiral continues, I probably need to reduce but the nature of my symptoms means it's a tad risky as it never becomes obvious until I have really deteriorated so if I make a mistake I really pay for it.

    How I hate my rogue thyroid! thanks for the advice.

You may also like...